HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Zanaflex Question (https://www.healthboards.com/boards/pain-management/245424-zanaflex-question.html)

bryan25503 01-23-2005 01:14 AM

Zanaflex Question
 
I am having a problem with Zanaflex. My PM Doctor put me on Zanaflex 4mg he put on the RX to take 1/2 to 1 tablet twice a day. The first day I took 1 tablet and it made me so sleepy I had to lay down, so then I took 1/2 tablet and this still made me sleepy so I am wanting to know if anyone else has had this problem with Zanaflex? I need at least 1/2 during the day due to muscle spasms but they make me to sleepy and I can not be sleepy during the day, its alright at bedtime because they help me sleep, so what can I do to take away the sleepyness? I have been on them for 1 week and thought that would go away but it hasn't, any help would be welcomed.
Brian

BrittleBones 01-23-2005 07:21 AM

Re: Zanaflex Question
 
Hi Brian. :wave: I have been on Zanaflex 4mg. tabs for about a month now. I take 2 tabs (8 mg total) every 8 hours. I was very sleepy as well the first week. Now it doesn't bother me at all. But it really has helped my spasms in my lower back and upper thigh. Since I'm taking so much more than you are, I guess it just goes to show, once again, that everyone responds differently to medications. Perhaps the doc can switch you to another muscle relaxant. I had very good results with Baclofen. Good luck - Kathy Mac

kellyp 01-23-2005 09:13 PM

Re: Zanaflex Question
 
I took it for quite awhile, but I stopped because I was so tired all the time. I know it usually goes away for most, but I gave up after about 6 months of falling asleep just about everytime I sat down.

Good luck,
Kelly

tkgoodspirit 01-23-2005 10:10 PM

Re: Zanaflex Question
 
[QUOTE=bryan25503]I am having a problem with Zanaflex. My PM Doctor put me on Zanaflex 4mg he put on the RX to take 1/2 to 1 tablet twice a day. The first day I took 1 tablet and it made me so sleepy I had to lay down, so then I took 1/2 tablet and this still made me sleepy so I am wanting to know if anyone else has had this problem with Zanaflex? I need at least 1/2 during the day due to muscle spasms but they make me to sleepy and I can not be sleepy during the day, its alright at bedtime because they help me sleep, so what can I do to take away the sleepyness? I have been on them for 1 week and thought that would go away but it hasn't, any help would be welcomed.
Brian[/QUOTE]

I'd give it some more time. Maybe have your PM doc give you a lower dose. You're cutting them in half anyway. I take Zanaflex 3mg 3x daily, and it will make you sleepy, especially at higher dose, but I think if you give it a little more time, that will pass. Usually side effects of a new med will adjust themselves by two weeks, if it goes on too much more than that, maybe the med isn't for you. We all know that there are more meds out there to try and make us sleepy when we don't need to be! LOL Hang in there a little while longer, and if you still don't like how you feel, talk to your PM doc.

Here's to staying awake while on medication!
tk

bryan25503 01-24-2005 01:07 AM

Re: Zanaflex Question
 
Thanks for your replys, I will give it another week and if it still makes me sleepy I will ask my PM Doc to change it, hope everyone has a great day...
Brian

BlessingsGalore 03-29-2005 04:21 PM

Re: Zanaflex Question
 
I have been taking Zanaflex for several years now. It use to make me real sleepy when I first started taking it. It actually somtimes gives me a boost now during the day.

Try taking only half....or even 1/4 pill every 15 min. or so. That's not on the script, but sometimes we have to find our own way ya know.

Sometimes I take it and it does make me sleepy.....but I never take it late at night because it always wakes me up 2 or 3 times during the night. Everyone I know has had this experience, but then I don't know everybody. ;) Just everyone I know.

It is a great muscle relaxer.........hope it works out for you. :wave:

scotty12 03-29-2005 08:03 PM

Re: Zanaflex Question
 
Brian,
I used to take zanaflex and recently started Soma.the soma doesnt make me as sleepy and works well for spasms.
i used to call zanaflex my 3 hr pill because everytime i would take it id wake up 3 hours later.

Scott

Ladybug46 03-30-2005 07:52 AM

Re: Zanaflex Question
 
been on Z a few years now, 2mg. and i won't dare drive while on it! if i just take half of a pill i am not sleepy. one other thing i have noticed is this med puts me in a down, impatient mood. i now just take it when i am crying with pain, and just cant stand it. def, i need a better muscle relaxer.

Drewtn 03-30-2005 07:58 AM

Re: Zanaflex Question
 
I just changed to Baclofen from Zanaflex because of that exact reason. I wish I would have known that it might have gone away. Would have been worth trying to stay on for a while. Good luck!

girl75 03-30-2005 12:29 PM

Re: Zanaflex Question
 
i just switch from soma to zanaflex. soma would make me feel funky in a good way sometimes but it did not do anything for my spasms. i really like zanaflex because it really helps the spasms and helps me sleep. i do get drowsy but sometimes its worth it to help the spasms for a while.
like Scott said i only sleep about 3hrs also. this is with resteril at night to. i just get up and take another zanaflex to sleep the other 3 and i wake up okay.

robin

hope everyone is have a good day!!!!!! ;)

MomwithMS 03-30-2005 04:33 PM

Re: Zanaflex Question
 
For me, zanaflex was EVIL! Not at first, though.

Although my 4 mg pills knocked me on my butt, they did help me so much with muscle pain and helped me rest. But then, for some totally unknown reason, I started having HORRID hallucinations. I saw spiders all around me. . and charging towards me! I would then be trapped in this terrible drug induced nightmare. It was terrifying.


All times are GMT -7. The time now is 12:10 AM.